Jump to content
CrazyBoards.org

Recommended Posts

Hi All,

Well since my wonderful f**ked up journey on Cymbalta I am now completely off it and while I am not feeling withdrawel effects I feel like I am more depressed and messed up in the head then before I ever took it.  I am looking into what to suggest to my doctor next.  So i came up with wellbutrin because I am also having an immense desire to quit smoking ( I would use nicotine replacement therapy as well) It seems like a lot of what I have heard about wellbutrin is what I need other than the people speaking about rage and wanting to rip peoples heads off.  i do not need anymore of that feeling, i already have enough of it.  I was also thinking of suggesting BuSpar because of my anxiety but I'm not clear on how these drugs work together.  Also people have mentioned wellbutrin possibly contributing to anxiety and that it's a good thing to be on something else to take the edge off the anxiety. 

Anyone try this combo with success.  i am really starting to feel like I'm having a breakdown, but my neurologist, shrink and therapist do not seem to see it.  but i certainly am feeling it.  Just looking for a good combo.  And does anyone have any ideas about how the provigil i take will play into this.  Thanx.  Any help is appreciated.

At least i have the next 4 days off and to myself, but I'm so down and out and overwelmed i don't think that is really going to make me feel any better.

Later rachel ;)   :)   :P

Link to comment
Share on other sites

I took Wellbutrin and Buspar together for a long time.  Seemed like an OK combo (the Wellbutrin definitely did increase my anxiety).  Have you given any thought to increasing the Trileptal?  (Not knowing what you take it for, your diagnoses, or your med history, sorry.  Even if you're "just" taking it for seizures, it might give you some mood stabilizing benefit if you push it.)  Trileptal and Lexapro work well for me.

Take care of yourself these next four days ... I know when you're in the pit, time off/alone can be a blessing and a curse.  Post around here a lot and talk to people, if that helps!  Or check into chat.

Link to comment
Share on other sites

i was on buspar for about a month.  for the first three weeks it didn't seem to do anything to me - which is what the general consensus seems to be on it - but then i started to feel its 'mild' tranquilizing effect.  round about the same time my jaw grinding got worse, or something changed because it felt like my whole jaw was off track and i was going crazy with that feeling.  my pdoc wanted to try adding lexapro 50 mg, and up the buspar to 60 mg, but i wasn't really looking forward to feeling more tranquilized - especially if the buspar was messing up my bruxism worse.  so i kind of threw off that med too, and now i'm back to nothing - which isn't all that great, but it will make me think twice about taking buspar again.  i tried to read up on it, but i didn't really get a clear idea if it was contributing to my problems or not.  the interesting thing i found (according to one study) was that it is not sedating, and may have a stimulant effect.  it definitely threw off my sleep schedule - i went a couple of nights without sleeping at all, only to fall of into a really relaxing sleep during the day - only making my insomnia worse.  so i have no idea what buspar is really supposed to do.  if you can experience the tranquilization effects without any weird side effects i'd say its an overall positive experience, but its just such a weird med that who knows what it will do to you.  it seems like people can still function on the buspar/wellbutrin combination, but i would probably have even worse insomnia if i tried that.

do a pubmed search of buspar, it might help you make a decision - and at least give you a heads up if any weird side effects come your way: 

http://www.ncbi.nlm.nih.gov/entrez/query.fcgi

i read one report about a guy getting acute dystonia on wellbutrin and buspar, but that may just be a freak occurrence.  but considering that pdocs seem to know less about buspar than ssris (and they don't seem to understand much about those to begin with) i'd say it wouldn't hurt to find out as much as you can. 

Link to comment
Share on other sites

how long were you on buspar ve, and at what dose?  i think its similar to the ssri's at least in the superficial sense that you need to be on it for a couple weeks to feel their full effects.  it was probably only the 2nd week at 20 mg/ twice a day that i began to feel the sorta pleasant "tranquilized" effect, and who knows how i would have felt at 30 mg/ twice a day like my doctor wanted me to try. 

also jerod notes on his page about it that people typidcally don't feel much effect on it unless its combined with an ssri - so i don't know how that would have modified its effects for me.  with wellbutrin you're primarily working on norepinephrine and dopamine, and buspar is a serotonin 1A agonist, but it does have an affinity for dopamine (2A i think it is) so there might be a little overlap there.  not sure if that would enhance the wellbutrin effect, or neutralize it a bit or what. 

Link to comment
Share on other sites

i'd just like to add one more thing, in lieu of reading more of your original responses: that buspar probably isn't the greatest first line treatment for depression like ve said.  i'm still not really sure what its supposed to do, in my pdoc's own words its a 'weird' drug.  but it seems to be used more for its anxiolytic effect, than any antidepressant effect it might confer.  so if you're looking for something to pull you out of this as soon as possible, you might want to try something else besides buspar. 

Link to comment
Share on other sites

I was on 30mgs twice a day.  Pdoc at the time thought it might help with the anxiety that Zyprexa alone couldn't handle.  Pdoc at the time was a dumbass. 

The only things that totally eliminate my anxiety are booze and medium to high doses of benzos. I'm terrified of addiction so I've given up on ever totally controlling my anxiety and treating my ADD at the same time.  I use APs (currently Seroquel) to counter the worst side effects of the stimulants (dexidrine) and at least keep my anxiety tolerable. I use benzos when I just can't take it anymore.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...